MAUDE Adverse Event Report: DATASCOPE CORP. SENSATION 7FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. SENSATION 7FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0470-01
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Nurse reported intermittent damping of the arterial waveform and episodes where the balloon waveform flattened for about ten seconds along with an unusual arterial peak during balloon inflation.Initial troubleshooting involved reviewing a screenshot which showed acceptable numeric values with mild artifact and a notch in the arterial waveform suggesting possible signal distortion.The nurse was guided to transduce the inner lumen but observed a very damp waveform and was unable to aspirate blood which indicated the inner lumen was likely clotted.To resolve this the inner lumen was identified as unusable and the nurse was instructed to cap it immediately disconnect and discard the attached tubing and clearly label the lumen as do not use due to thrombus risk.Education was provided on proper line maintenance to prevent recurrence.Placement verification was recommended using chest x ray to ensure the balloon tip was positioned correctly between the second and third intercostal space.Because the inner lumen was clotted and there was artifact in the fiber optic signal it was determined that an alternate arterial pressure source would be required for accurate balloon timing.Later screenshots showed a flat balloon waveform with an autofilling and zeroing message.This was explained as a normal function where the pump performs periodic helium refill and calibration every two hours which can temporarily interrupt the waveform display.The nurse confirmed the physician verified correct balloon placement and decided not to place an arterial line since the device would be removed shortly for surgery.The issue was managed by identifying the clotted lumen removing it from use understanding the normal pump autofill behavior and continuing therapy using available signals until device removal.
 
Event or Problem Description
It was reported by the customer via emergency support program line, that the intra aortic balloon (iab) sensation plus 40cc had a clotted inner lumen.There were no patient harm or injury was reported.

Brand Name
SENSATION 7FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key25197882
Report Number2248146-2026-0001030
Device Sequence Number10110445
Product Code DSP
UDI-Device Identifier10607567106779
UDI-Public(01)10607567106779(10)3000451921(17)280218(11)250218
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K063525
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0470-01
Device Catalogue Number0684-00-0470-01
Device Lot Number3000451921
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Initial Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IABP
Patient Age61 YR
Patient SexMale
Patient Weight101 KG